MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/14 MM L

MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/14 MM L
Catalog Number 02.12.0214FL
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 january 2018 lot 144237: (b)(4) items manufactured and released on 18 september 2014.Expiration date: 2019-08-31 no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs on 26 january 2018: one year after primary tka the insert fixation screw got loose in the joint.It was immediately removed with an arthroscopic operation.No consequence should be expected for the absence of the screw in the future life of the implant.The cause for self-unscrewing of the insert screw is not known: one possibility is insufficient tightening torque but other unknown conditions may also play a role.
 
Event or Problem Description
Inlay locking screw arthroscopic removal due to unscrewing.Torque limiting screwdriver was not used in primary surgery.
 
Additional Manufacturer Narrative
Visual inspection of the returned screw by r&d product manager: one year after primary tka the insert fixation screw got loose in the joint, it was removed arthroscopically.From visual inspection, the screw doesn't present any anomalies and looks conform to the specifications required.Metrological control confirmed that the screw is in compliance with the dimensional specifications required.The cause for the unscrewing of the insert screw is not known: the only cause that we can suppose, but not possible to be verified, it is insufficient tightening torque, due to improper use of torque limiter screwdriver (limiting torque was not reached).
 
Additional Manufacturer Narrative
R&d product manager reported the following investigation: one year after primary tka the insert fixation screw got loose in the joint, it was removed arthroscopically.From visual inspection, the screw doesn't present any anomalies and looks conform to the specifications required.Metrological control confirmed that the screw is in compliance with the dimensional specifications required.The cause for the unscrewing of the insert screw is not known: the only cause that we can suppose, but not possible to be verified, it is insufficient tightening torque, due to improper use of torque limiter screwdriver (limiting torque was not reached).As reported in the event description the torque limiter was not used during primary surgery.For this reason the visual inspection has been updated on 05 april 018 by the r&d product manager, reporting the following: one year after primary tka the insert fixation screw got loose in the joint, it was removed arthroscopically.From visual inspection, the screw doesn't present any anomalies and looks conform to the specifications required.Metrological control confirmed that the screw is in compliance with the dimensional specifications required.The cause for the unscrewing of the insert screw is not known: the only cause that we can suppose, but not possible to be verified, it is insufficient tightening torque.

Brand Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 2/14 MM L
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7221024
Report Number3005180920-2018-00004
Device Sequence Number19266637
Product Code JWH
UDI-Device Identifier07630030826214
UDI-Public07630030826214
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number02.12.0214FL
Device Lot Number144237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/29/2017
Supplement Date Received by Manufacturer12/29/2017
12/29/2017
Initial Report FDA Received Date01/26/2018
Supplement Report FDA Received Date03/23/2018
04/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;